Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 270, NWS St. Louis, MO

May 21, 2006Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 21, 2006, 3:49 AM CDT for Reynolds County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2006, 3:49 AM CDT (08:49 UTC)
Expired
May 21, 2006, 4:20 AM CDT
In force
31 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 210849
SVRLSX
MOC179-210930-
/O.NEW.KLSX.SV.W.0270.060521T0849Z-060521T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
349 AM CDT SUN MAY 21 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REYNOLDS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 430 AM CDT

* AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES WEST OF REYNOLDS...OR ABOUT 26 MILES
  SOUTHEAST OF SALEM...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REYNOLDS...
  ELLINGTON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3752 9123 3713 9105 3708 9077 3751 9075

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 210900
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT SUN MAY 21 2006

MOC179-210930-
/O.CON.KLSX.SV.W.0270.000000T0000Z-060521T0930Z/
REYNOLDS MO-
400 AM CDT SUN MAY 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR CENTRAL REYNOLDS COUNTY...

AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
OVER REYNOLDS...MOVING EAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
REDFORD.

LAT...LON 3744 9110 3732 9111 3723 9077 3744 9077

$$

CVKING
000 
WWUS53 KLSX 210920
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 AM CDT SUN MAY 21 2006

MOC179-210928-
/O.CAN.KLSX.SV.W.0270.000000T0000Z-060521T0930Z/
REYNOLDS MO-
418 AM CDT SUN MAY 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR REYNOLDS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  ALTHOUGH THIS STORM NO LONGER APPEARS TO BE 
SEVERE ON RADAR...FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL 
RAINFALL AND PEA SIZE HAIL WILL ACCOMPANY THIS STORM AS IT TRAVELS 
ACROSS THE COUNTY LINE INTO IRON COUNTY.

STORM SPOTTERS IN THE TOWNS OF REYNOLDS AND REDFORD ARE ASKED TO 
RELAY ANY HAIL REPORTS TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3752 9123 3713 9105 3708 9077 3751 9075

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 11:11 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 20, 11:11 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 PM CDT SAT MAY 20 2006

.DISCUSSION...
AS HAS BEEN THE CASE FOR THE PAST FEW WEEKS...ACTIVE WEATHER TO
PERSIST OVER REGION FOR MOST OF THE FORECAST PERIOD.

SFC BOUNDARY JUST SOUTH OF MO...WILL SLOWLY MAKE ITS WAY BACK NORTH
TONIGHT. FOR CWA...WILL SEE CLOUDS LINGER OVERHEAD WITH BEST CHANCES
FOR OVERRUNNING PCPN ALONG AND SOUTH OF I-70. LOW TEMPS WILL BE IN
THE MID 50S NORTH TO UPPER 50S SOUTH.

BY SUNDAY...BOTH NAM AND GFS...SHOW STRENGTHENING SHORTWAVE SLIDING
EASTWARD ALONG BOUNDARY...INCREASING CHANCES OF PCPN...ESPECIALLY
ALONG AND SOUTH OF I-70 ONCE AGAIN. SPC HAS SLIGHT CHANCES OF SEVERE
WEATHER WITH THIS SHORTWAVE...MAINLY FOR SWRN MO AND THE FAR
SOUTHERN SECTIONS OF OUR CWA.

FRONTAL BOUNDARY TO SINK BACK TO THE SOUTH ONCE AGAIN ON SUNDAY
NIGHT THROUGH TUESDAY...PULLING BULK OF PCPN TO THE SOUTH.

BY LATE IN THE DAY ON TUESDAY...WARM FRONT TO DEVELOP OVER MO WITH
SFC LOW OVER CENTRAL KS. MODELS INDICATING POSSIBLE MCS DEVELOPMENT
OVER NW MO...THEN SLIDE SOUTHEASTWARD ALONG WARM FRONT INTO CWA
TUESDAY NIGHT WITH SYSTEM STALLING OVER AREA. HAVE INCREASED POPS
FOR TUESDAY NIGHT THROUGH THURSDAY NIGHT.

BEYOND THURSDAY NIGHT...DRIER WEATHER TO RETURN AS WEAK RIDGING
BUILDS IN FOR THE REMAINDER OF THE FORECAST PERIOD.

BYRD

&&

.AVIATION...
FOR THE 06Z TAFS...
COLD FRONT OVER NRN IA/SRN WI WL CONT TO MOV SWD AND THROUGH KUIN
AROUND 12 AND THEN MOV SLOWLY SWD ACROSS KSTL/KSUS/KCOU LATE IN
THE AFTN. SHOULD SEE INCREASE IN CIGS AOA BKN070 AS THE FRONT
MOVES THROUGH. KCOU MAY SEE INCREASE FOR SHRA/PSBL TSRA TOMORROW
AFTN AS ATMOSPHERE DESTABLIZES CLOSE TO THE FRONT. ADDITIONAL
CHANCE AT KCOU/KSTL/KSUS BETWEEN 00-06Z SUNDAY EVE AS WEAK STORM
SYSTEM MOVES ACROSS MO/IL. OVERALL...NOT TOO CONFIDENT IN HOW
WIDESPREAD THE TSRA WILL BE...SO HAVE JUST MENTIONED SHRA IN THE
TERMINALS FOR NOW. ALSO EXPECT CIGS EVEN WITH THE PRECIP TO REMAIN
VFR.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 20, 5:39 PM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT SAT MAY 20 2006

ILZ079-102-MOZ041-047>050-059-062-065-072>075-084-085-099-211100-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
MADISON-MONITEAU-MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS-ST FRANCOIS-
STE GENEVIEVE-WASHINGTON-
539 PM CDT SAT MAY 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE STORMS COULD
BE STRONG WITH 1/2 TO 3/4 INCH HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED CONDITIONS WILL CONTINUE ACROSS THE AREA.  THE CHANCE
FOR STRONG THUNDERSTORMS CONTINUES FOR SUNDAY THROUGH MONDAY. THE
STORMS COULD PRODUCE GUSTY WINDS AND HAIL THROUGH THE PERIOD.

THUNDERSTORMS WILL BE POSSIBLE AGAIN STARTING ON TUESDAY NIGHT AND
CONTINUING THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.

ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036-
042-051-052-060-061-063-064-211100-
ADAMS IL-AUDRAIN-BOND IL-BROWN-CALHOUN IL-CLINTON IL-FAYETTE IL-
GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-
MARION IL-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY-
ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL-
539 PM CDT SAT MAY 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND EAST
CENTRAL MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UNSETTLED CONDITIONS WILL CONTINUE ACROSS THE AREA.  THE CHANCE
FOR STRONG THUNDERSTORMS CONTINUES FOR SUNDAY THROUGH MONDAY. THE
STORMS COULD PRODUCE GUSTY WINDS AND HAIL THROUGH THE PERIOD.

THUNDERSTORMS WILL BE POSSIBLE AGAIN STARTING ON TUESDAY NIGHT AND
CONTINUING THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.